Hail, Hockley
- When
- May 26, 7:11 PM CST
- Where
- Hockley County, Opdyke
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -102.270
|Local law enforcement officials reported quarter size hail at Opdyke West.
Scattered thunderstorm affected the western South Plains of west Texas during the late afternoon and early evening hours of the 26th. At least one storm produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Scattered thunderstorm affected the western South Plains of west Texas during the late afternoon and early evening hours of the 26th. At least one storm produced large hail. Persistent thunderstorm activity over southern Bailey County also resulted in flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 26, 2:50 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT SAT MAY 26 2007 .SHORT TERM... IN GENERAL...SW FLOW ACROSS THE WESTERN COUNTIES AND SE WINDS ACROSS THE EAST HAS PRODUCED SOME CONVERGENCE ACROSS THE CENTRAL PORTIONS OF THE CWA THIS AFTERNOON. ALTHOUGH THE WINDS ARE SO LIGHT THAT CONVERGENCE IS WEAK. LINE OF TCU AND A FEW TSTMS HAVE DEVELOPED IN BRISCOE AND FLOYD COUNTIES WITH A BIT OF EXTRA PUSH ALONG THE CAPROCK. LATEST RUC ANALYSIS GIVES CAPES OF 500-1000 J/KG IN A RELATIVELY UNCAPPED ENVIRONMENT. HOWEVER...AREA PROFILERS SHOW VERY WEAK WIND PROFILE. WITH THIS IN MIND WILL OPT FOR NO SIGNIFICANT CHANGES IN THE FCST FOR THIS EVE...AND CONTINUE CHC OF TSTMS. CANNOT RULE OUT A TSTM ANYWHERE ACROSS THE CWA...BUT THE NORTH-CENTRAL ZONES SHOULD BE SLIGHTLY FAVORED. CHC OF SVR IS SLIM HOWEVER ISOLD MARGINALLY SVR HAIL OR WIND GUSTS ARE POSSIBLE...AND WITH PWATS RUNNING ABOUT AN INCH...THE SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LATER TONIGHT...WE MAY SEE ANOTHER ROUND OF TSTMS MOVE OFF THE HIGHER TERRAIN OF NM. NW FLOW ALOFT AND SE LOW-LVL FLOW BOTH APPEAR TO BE WEAKER THAN LAST NIGHT...MAKING IT QUESTIONABLE WHETHER OR NOT THEY CAN MAKE IT TO THE CWA. WILL MAINTAIN LOW POPS MORE TSTM CHANCES CAN BE EXPECTED TOMORROW. A SHTWV TROUGH DIVING SOUTHEAST THROUGH NV/UT TODAY SHOULD BE MOVING THROUGH NM...INITIATING MORE TSTMS IN THE HIGHER TERRAIN. MEANWHILE...THE 12Z NAM BRINGS A WEAK WIND SHIFT/DRYLINE INTO OUR WESTERN COUNTIES AS LOW-LVL FLOW VEERS AND THIS COULD PROVIDE SOME FOCUS FOR LOCAL TSTM DEVELOPMENT. WITH FCST SFC TEMPS IN THE LOWER 80S NAM FCST SNDGS SHOW LITTLE OR NO CAP. HOWEVER...WEAK SUBSIDENCE MAY BE IN PLACE UNTIL LATER IN THE EVE WHEN SOME LARGE SCALE ASCENT ARRIVES FROM THE TROUGH UPSTREAM. .LONG TERM... WEAK CAP AND WEAK FLOW TO CONTINUE INTO MONDAY WITH AFTERNOON HEATING AND ANY CONVERGENCE ALONG OUTFLOW BOUNDARIES POSSIBLY GENERATING THUNDERSTORMS. BET CHANCES WILL BE FOR THUNDERSTORMS TO ROLL OUT OF NEW MEXICO INTO THE WESTERN CWA. MIDDLE LEVEL CAP WILL INCREASE AS WE MOVE INTO TUESDAY AHEAD OF A COLD FRONT THAT WILL DIVE SOUTHWARD INTO THE SOUTH PLAINS REGION TUESDAY EVENING. THIS FRONT IS BEING PUSHED SOUTHWARD BY A TROUGH SWINGING ACROSS THE NORTHERN PLAINS WITH AN EXTRA NUDGE FROM ANY CONVECTION THAT DEVELOPS ALONG IT. THEN THE QUESTION WILL BE IF CONVECTION CAN ROLL OF THE MOUNTAINS OF NEW MEXICO INTO THE SOUTH PLAINS REGION FOR WEDNESDAY...THURSDAY AND FRIDAY EVENINGS. RAIN CHANCES APPEAR TO BE ON THE DECREASE BY NEXT WEEKEND AS THE UPPER LEVEL RIDGE ATTEMPTS TO MOVE A BIT CLOSER TO WEST TEXAS. TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS IN THE MIDDLE TO UPPER 80S. WEDNESDAY AND THURSDAY SHOULD BE A BIT COOLER IN THE WAKE OF THE COLD FRONT WITH THE AMOUNT OF CLOUD COVER DICTATING THE HIGHS. FOR NOW WE WILL GO WITH HIGHS AROUND 80. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 83 58 85 59 / 50 30 30 20 40 TULIA 56 80 56 81 55 / 40 30 30 20 30 PLAINVIEW 58 80 59 82 59 / 40 30 30 20 30 LEVELLAND 58 83 59 88 60 / 30 30 20 20 40 LUBBOCK 60 81 62 83 63 / 30 30 20 20 40 BROWNFIELD 59 83 59 84 60 / 30 30 20 30 40 CHILDRESS 60 80 62 84 64 / 40 30 20 20 20 SPUR 59 82 59 83 61 / 30 30 30 20 40 ASPERMONT 63 81 61 84 61 / 30 30 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1127 AM CDT SAT MAY 26 2007 TXZ021>044-271630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1127 AM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. WHILE THE ATMOSPHERE WILL BE RELATIVELY UNCAPPED OVER THE ENTIRE AREA...THE MOST LIKELY LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG A WEAK SURFACE FEATURE ACROSS THE NORTHWEST SOUTH PLAINS AND SOUTHWEST PANHANDLE. WEAK WINDS ALOFT WILL PREVENT ORGANIZED DEVELOPMENT HOWEVER THE STRONGEST STORMS COULD PRODUCE HAIL UP TO ONE INCH AND WIND GUSTS APPROACHING 60 MPH. DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS...LOCALIZED HEAVY RAINFALL COULD ALSO BECOME A CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER WILL REMAIN LOW THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER SPOTTER GROUPS AND LOCAL OFFICIALS SHOULD MONITOR LOCAL WEATHER DEVELOPMENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 551 PM CDT SAT MAY 26 2007 TXZ035-262315- LUBBOCK TX- 551 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS LUBBOCK COUNTY... AT 550 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN WOODROW AND SLATON. A SECOND STRONG THUNDERSTORM WAS OVER SLIDE WITH A NEW ONE FORMING NORTHEAST OF SHALLOWATER. THESE STORMS WERE NEARLY STATIONARY. A SIGNIFICANT AMOUNT OF SMALL HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS TO 45 MPH. SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. IN ADDITION TO THE WIND AND HAIL...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PERSONS IN LUBBOCK COUNTY SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT SAT MAY 26 2007 TXZ035-270000- LUBBOCK TX- 557 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS LUBBOCK COUNTY... AT 550 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN WOODROW AND SLATON. A SECOND STRONG THUNDERSTORM WAS OVER SLIDE WITH A NEW ONE FORMING NORTHWEST OF SHALLOWATER. THESE STORMS WERE NEARLY STATIONARY. A SIGNIFICANT AMOUNT OF SMALL HAIL IS EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS TO 45 MPH. SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. IN ADDITION TO THE WIND AND HAIL...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PERSONS IN LUBBOCK COUNTY SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 653 PM CDT SAT MAY 26 2007 TXZ034-035-270030- LUBBOCK TX-HOCKLEY TX- 653 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORMS ACROSS HOCKLEY AND LUBBOCK COUNTIES... AT 650 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER LUBBOCK COUNTY ABOUT 15 MILES SOUTH OF ABERNATHY WITH AN ADDITIONAL STRONG THUNDERSTORM OVER HOCKLEY COUNTY ABOUT 10 MILES EAST OF WHITHARRAL...MOVEMENT OF THE THUNDERSTORMS WAS SOUTHEAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...DIME SIZED HAIL...HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...MINOR LOW LYING AND POOR DRAINAGE FLOODING MAY DEVELOP UNDER THE HEAVIER DOWNPOURS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 720 PM CDT SAT MAY 26 2007 TXZ021-270045- PARMER TX- 720 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS PARMER COUNTY... AT 717 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED NEAR FARWELL OR 4 MILES NORTHWEST OF LARIAT. MOVING SOUTHEAST AT 5 MPH. THIS STORM WAS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 734 PM CDT SAT MAY 26 2007 TXZ028-270115- LAMB TX- 734 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM ACROSS LAMB COUNTY... AT 732 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED 3 MILES NORTHWEST OF AMHERST...OR ABOUT 11 MILES NORTHWEST OF LITTLEFIELD...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA TO DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL OPDYKE WEST 33.59N 102.30W
05/26/2007 E1.00 INCH HOCKLEY TX LAW ENFORCEMENT
QUARTER SIZED HAIL AT OPDYKE W
&&
GJEThe Lubbock radar (KLBB), 43 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
|Local law enforcement officials reported quarter size hail at Opdyke West.
Local officials reported that numerous roadways in southern Bailey County were impacted by high water following torrential rainfall from strong thunderstorms. The most significant flash flooding was reported to be along Texas Highway 214 near the Muleshoe Wildlife Refuge. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31095, 31096.